Doctor insights on:
Polyethylene Glycol Side Effects
What's safer with less side effects suprep or golytely (polyethylene glycol) in my opinion golytely (polyethylene glycol) is but requires a lot more of liquids vs suprep with worse side effects?
Equal: If taken properly they are equally safe. Suprep is easier to take because the volume is less. Given the large volume required for Golytely (polyethylene glycol) I rarely recommend it, except in hospitalized patients since it is more available. Both should be taken in split doses, both the evening before and about 4 hrs before the procedure for best results. ...Read more
Peg is the basis of a number of laxatives (i.e. Polyethylene glycol 3350, or miralax). Whole bowel irrigation with polyethylene glycol and added electrolytes is used for bowel preparation before surgery or colonoscopy. The preparation is sold under the brand names golytely, gavilyte c, nulytely, glycolax, fortrans, trilyte, among others. ...Read more
Does MiraLax (polyethylene glycol) count as a laxative? If someone took MiraLax (polyethylene glycol) everyday, what would the side effects be? Could this cause permanent damage?
What's the concern?: Miralax (polyethylene glycol) is a generally safe, non-systemic lavage agent, intended to assist with laxation. Your voiced concern makes me question: for what symptoms has it been prescribed to you, what is the intended dose & duration of use, what have you tried before, what tests have been run prior to starting the product, what other symptoms do you have (weight loss, bleeding, pain), what's the underlying disease? ...Read more
Is miralax (polyethylene glycol) safe 4 everyday use? Side effects? linzess or miralax (polyethylene glycol) better for hard stool with straining? able to go daily but very little with pebbles
Is one of the side effects of long term use of miralax (polyethylene glycol) a burning sensation in the throat?
Abdominal problems: Miralax (polyethylene glycol) dosed at 17 gm/day( a heaping tablespoon in 4-8 ounces of fluid) max 34gm/day. Some side effects are abdominal pain/bloating, diarrhea, cramping, gas, rash. High doses particularly in elderly can cause excessive diarrhea/ stool frequency which may result in dehydration. Stop use if fecal urgency/incontinence occurs. Do not use for more than 2 weeks except directed by physician. ...Read moreSee 1 more doctor answer
18 yr old son hasnt had a bm in 3 days i gave him miralax (polyethylene glycol) for 2 days and still nothing should I give him something else? He has left side discomfort.
Med takes longer: Miralax (polyethylene glycol) is a wetting agent not a laxative. Relief from the discomfort of constipation is best done with a washout of the rectal vault & sigmoid colon using an enema or stimulant suppository like ducolax. Miralax (polyethylene glycol) will take about 3 days to work its way through the system if the kid is having bowel movements.It's longer term use over weeks to months may help fix the issue. ...Read more
Sons on miralax, (polyethylene glycol)2 cap fills a day since he 2 yo,now he's 7. Recently Ex-Lax has been added every other day for constipation. Long term side affects?
Constipation: Long term use of Miralax (polyethylene glycol) is not associated with any long term side effects. The same can not be said for ex lax. I do not want to counter the advice given by his doctor as I do not know his medical history and how severe his constipation is. The problem with laxatives when they are used long term is the body gets used to them and then we can't go without them, but if he isn't anyway no problem. ...Read moreSee 1 more doctor answer
No appetite, sharp pain in left side of chest when i bent over to pick something up, no bowel movement for days even after taking miralax, (polyethylene glycol) sound serious?
GI Issues: It sounds like you've got some GI issues that need close physical examination. Stop taking the MiraLAX (polyethylene glycol) and see your pcp asap to be sure what it is. Gerd, upper GI ulcers, gastritis etc. Could be responsible for the symptoms. You'll get a clearer picture with a physical exam by your doctor. Good luck! ...Read moreSee 1 more doctor answer